Hope your summer was enjoyable! Mine was pretty good until recently.
Part 1: I’ve hit a wall with the prednisone usage and the doctors. I can’t get down below 35mg without my temple and eye pain coming back. I’ve been on the prednisone for over 3 months at a high dose. I did not have many of the side effects until recently. I’ve gained 6 lbs - having troubles with muscles and tendons - mostly in my legs - had some swelling in my ankles and legs. But in the last 3 weeks I have acquired the moon face, buffalo hump and as of Sunday - fluid has collected around my neck. I’m watching my food, doing my normal routine but salt and the extreme heat are not helping. I’m trying to stay calm but I need some help! Why all of this all of this all of a sudden? How can I minimize these side effects? What can I do? Do water pills help?
Part 2: the doctors have signed off. The rheumatologist says my bloodwork shows nothing and says good luck. The neurologist- who I have met twice - says it’s not GCA but migraines (all he did was a MRI - which I was already on prednisone for a while at that point) all he can do is offer drugs or Botox or refer me out (which I’m planning on) I have been so worried and couldn’t get into my primary until today so I went to urgent care. I had seen the doctor there before. They want me to swap meds to get off the prednisone. That’s the only plan of attack.
What avenues do I need to explore now? I haven’t been diagnosed with anything and they just want me to stay on drugs. That’s just a bandaid - I need to get this figured out!
Any help is appreciated! Whether in dealing with the side effects or moving forward.
Thank you! 🌸